Oklahoma, 2021

Tornado and Hail in Oklahoma, November 10, 2021

November 10, 2021 · NWS OUN · 18 events in 8 counties and zones

An unseasonably warm and moist airmass in place ahead of a cold front led to numerous thunderstorms developing across Oklahoma into western north Texas during the afternoon and evening of the 10th. Storms initially produced numerous large hail reports, with a couple high wind gusts and a tornado reported as well across southern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An unseasonably warm and moist airmass in place ahead of a cold front led to numerous thunderstorms developing across Oklahoma into western north Texas during the afternoon and evening of the 10th. Storms initially produced numerous large hail reports, with a couple high wind gusts and a tornado reported as well across southern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 10, 2:18 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Nov 10, 2:18 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Norman OK
218 PM CST Wed Nov 10 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(This evening through Thursday)
Issued at 206 PM CST Wed Nov 10 2021

An upper-level wave and surface frontal system will move east
across our forecast area this evening, bringing chances for
thunderstorms, some likely severe, and a breezy, cooler night.

Moderate instability and moderate vertical wind shear will
support strong to severe storms, with the usual wind/hail threats.
Hodographs are not overly impressive, but a few (relatively) weak
tornadoes will be possible this evening with any supercells that
develop, and with the QLCS that is expected to develop shortly
after sunset.

Once the cold front passes through, breezy north to northwest
winds will bring cooler weather, and an end to rain/storm chances.

CmS
&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 206 PM CST Wed Nov 10 2021

Dry northwest flow (aloft) will be the rule through Monday. A wave
in the flow may bring a few showers to north-central Oklahoma late
Thursday night/very early Friday, although any showers that occur
will be brief, and generally light.

The cooler weather will include low temperatures around freezing
Saturday morning. As the forecast stands right now, most of the
area that is expected to reach freezing has already had a freeze
this season. However, none have had a "hard" freeze, so
Frost/Freeze headlines will likely be needed once the area is
better-defined.

The remainder of the forecast period should feature mainly
clear/dry weather with a slow warming trend.

CmS
&&

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Wed Nov 10 2021

Low-level moisture continues to stream north ahead of a storm
system approaching from the High Plains region. This is causing
low ceilings across much of Oklahoma and north Texas. There will
be a chance for thunderstorms (some probably severe) late this
afternoon into the late evening, mainly east of KEND-KSPS,
shifting east with time. As a cold front sweeps across the region
this evening, clearing will follow, along with gusty northwest to
north winds.

&&

.UPPER AIR...
Issued at 206 PM CST Wed Nov 10 2021

Upper air flights are planned for 21Z and 11/00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  43  61  41  55 /  50   0  10   0
Hobart OK         41  64  40  59 /   0   0   0   0
Wichita Falls TX  45  66  42  62 /  10   0   0   0
Gage OK           37  61  34  55 /   0   0  10   0
Ponca City OK     40  60  39  52 /  40   0  20   0
Durant OK         47  66  42  62 /  80   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Nov 10, 12:16 PM CST, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1216 PM CST Wed Nov 10 2021

OKZ004>048-050>052-TXZ083>090-111100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1216 PM CST Wed Nov 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Strong to severe thunderstorms are expected to develop during the
mid to late afternoon, as a cold front moves rather quickly
across Oklahoma and northern Texas. Areas along and east of an
Enid to Lawton and Wichita Falls line have a better chance of
being impacted by severe storms. The stronger storms will
capable of producing hail to the size of golf balls, winds over
60 mph and brief but heavy rainfall. There is also a low tornado
risk, especially across south central and southeast Oklahoma.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel should
prepare for severe weather operations after 4 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Freezing Temperatures...
Freezing temperatures are possible for much of Oklahoma early
Saturday morning.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Nov 10, 3:20 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Norman OK
320 PM CST Wed Nov 10 2021

OKZ018-102145-
Kingfisher OK-
320 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of Kingfisher County
through 345 PM CST...

At 320 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hennessey to 10 miles east
of Greenfield. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kingfisher, Hennessey, Okarche, Dover, Loyal and Omega.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3616 9772 3573 9778 3572 9818 3573 9821
      3585 9821 3612 9804 3617 9790
TIME...MOT...LOC 2120Z 228DEG 29KT 3605 9799 3577 9819

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, Nov 10, 3:40 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Norman OK
340 PM CST Wed Nov 10 2021

OKZ012-018-019-102215-
Garfield OK-Kingfisher OK-Logan OK-
340 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of Kingfisher,
northwestern Logan and southeastern Garfield Counties through 415 PM
CST...

At 339 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hennessey to 9 miles northwest of Okarche.
Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kingfisher, Hennessey, Okarche, Covington, Dover, Marshall, Douglas,
Bison and Lovell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3573 9772 3572 9807 3573 9820 3621 9795
      3632 9757
TIME...MOT...LOC 2139Z 235DEG 24KT 3611 9785 3579 9814

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, Nov 10, 3:49 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Norman OK
349 PM CST Wed Nov 10 2021

OKZ013-102215-
Noble OK-
349 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of central Noble County
through 415 PM CST...

At 349 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles north of Perry, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Perry, Red Rock, Marland, Sooner Lake and Ceres.

This includes Interstate 35 between mile markers 186 and 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3658 9702 3659 9699 3654 9694 3653 9696
      3653 9699 3651 9701 3651 9703 3641 9703
      3626 9736 3634 9744 3659 9719 3660 9706
TIME...MOT...LOC 2149Z 230DEG 29KT 3638 9731

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, Nov 10, 4:09 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
409 PM CST Wed Nov 10 2021

OKZ008-013-102245-
Kay OK-Noble OK-
409 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of south central Kay
and northern Noble Counties through 445 PM CST...

At 409 PM CST, Doppler radar was tracking a strong thunderstorm near
Red Rock, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ponca City, Red Rock, Marland, Sooner Lake and Ceres.

This includes Interstate 35 between mile markers 190 and 196.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3670 9705 3668 9706 3666 9706 3664 9705
      3660 9704 3659 9706 3658 9699 3655 9693
      3653 9695 3653 9699 3651 9701 3651 9703
      3640 9703 3631 9731 3636 9737 3671 9715
TIME...MOT...LOC 2209Z 237DEG 26KT 3644 9718

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bunker

The radar

The Norman radar (KTLX), 71 km away, was scanning. The volume nearest the first event began at 22:37 UTC.

Open the radar archive at this moment

Event by event

15 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Kingfisher

When
November 10, 4:35 PM CST
Where
Kingfisher County, 4.8 mi NW of Cashion
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.840, -97.750

Hail, Logan

When
November 10, 5:02 PM CST
Where
Logan County, 6.2 mi W of Navina
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.790, -97.670

Hail, Kingfisher

When
November 10, 5:05 PM CST
Where
Kingfisher County, 4.87 mi S of Cashion
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.730, -97.690

Hail, Oklahoma

When
November 10, 5:33 PM CST
Where
Oklahoma County, 5.59 mi NNW of Edmond
Measured
1 in hail
Reported by
Public
Coordinates
35.720, -97.530

Hail, Logan

When
November 10, 5:38 PM CST
Where
Logan County, 3.93 mi SE of Guthrie
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.840, -97.370

Hail, Oklahoma

When
November 10, 5:45 PM CST
Where
Oklahoma County, Edmond
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.650, -97.480

Hail, Grady

When
November 10, 5:53 PM CST
Where
Grady County, 2.76 mi S of Rush Springs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.740, -97.960

Hail, Lincoln

When
November 10, 6:02 PM CST
Where
Lincoln County, 3.63 mi NNW of Tryon
Measured
1 in hail
Reported by
Public
Coordinates
35.920, -96.980

Hail, Oklahoma

When
November 10, 6:05 PM CST
Where
Oklahoma County, 4.45 mi SE of Edmond
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.600, -97.430

Thunderstorm Wind, Payne

When
November 10, 6:13 PM CST
Where
Payne County, Cushing
Measured
58 kt (67 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.980, -96.760

Hail, Lincoln

When
November 10, 6:15 PM CST
Where
Lincoln County, 3.63 mi WNW of Tryon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.890, -97.020

Hail, Stephens

When
November 10, 6:23 PM CST
Where
Stephens County, 2.66 mi ENE of Bray
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.660, -97.780

Time based off of radar.

Hail, Lincoln

When
November 10, 6:25 PM CST
Where
Lincoln County, 3.43 mi WSW of Tryon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.860, -97.020

Tornado, Stephens

When
November 10, 6:35 PM CST to 6:48 PM CST
Where
Stephens County, 3.99 mi ESE of Bray to 2.2 mi SW of Lake Fuqua Dam
Rating
EFU
Path length
4 mi
Path width
100 yd
Reported by
NWS Employee
Coordinates
34.610, -97.760

Storm chasers, including off-duty employees from the NWS Weather Decision Training Division, observed a tornado in northeastern Stephens County. The tornado moved through rural areas and no damage was reported to the NWS or local agencies, and the tornado path is estimated.

Hail, Oklahoma

When
November 10, 6:44 PM CST
Where
Oklahoma County, 4.5 mi E of Jones
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.570, -97.210

Hail, Grant

When
November 10, 6:51 PM CST
Where
Grant County, Deer Creek
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.810, -97.520

Hail, Oklahoma

When
November 10, 6:59 PM CST
Where
Oklahoma County, 3.55 mi N of Harrah
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.541, -97.165

Thunderstorm Wind, Oklahoma

When
November 10, 7:35 PM CST
Where
Oklahoma County, 6.91 mi S of Harrah
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.390, -97.160

Estimated severe wind gust.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyThe tornado archive for Oklahoma, 2021Warnings in Oklahoma, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991243, 991244, 991245, 991246, 991247, 991248, 991249, 991250, 991251, 991258, 991252, 991253, 991254, 992521, 991255, 991256, 991257, 991259.